Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes rash above th eyelid with redness,itchiness,pelling and burning?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 6806 Questions
Question
I HAVE A RASH ABOVE AND ON MY EYELID. IT COMES AND GOES BUT SEEMT TO BE WORSENING. ITS RED, PUFFY, ICHY, BURNY, MOIST THEN PEELS, THE OTHER MORNING MY WHOLE EYELID AND ABOVE WAS SWOLLEN ALL DAY. ???
Posted Mon, 20 Jan 2014 in Skin Rash
 
 
Answered by Dr. Kakkar S. 31 minutes later
Brief Answer: Need More Information Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX I would like to gather some more information from you regarding your concern in order to be able to help you better. -Do you suffer from rash/scaling elsewhere like scalp, sides of nose, chest, back? -What all products do you use on face? cosmetics, soaps etc? -Do you apply nail polish? I would keep possibilities of either Seborrhoeic dermatitis OR Allergic dermatitis OR Irritant dermatitis. Seborrhoeic dermatitis may involve other body sites as well like scalp(dandruff), eyebrows, sides of nose, chest and back. It commonly presents as red, scaly, itchy rash at these sites. Allergic contact dermatitis is common on eyelid secondary to cosmetics, nail polish, eye drops etc. Eyelid skin is very delicate and can easily get involved as a result. Dry skin is prone to Irritant dermatitis from soaps, face washes etc take care regards
Above answer was peer-reviewed by
 
Follow-up: What causes rash above th eyelid with redness,itchiness,pelling and burning? 7 minutes later
I used hairspray occasionally but everyone always tells me I touch my eyes too much constantly so maybe it came from my hands could it be a fungus or bacterial I have no other issues in other areas of my body. also what are the treatments for the two types of dermatitis
 
 
Answered by Dr. Kakkar S. 6 minutes later
Brief Answer: Topical steroid cream Detailed Answer: Hi. If i were your treating doctor i would have want you to apply a moderately potent topical steroid like fluticasone twice daily for 7-10 days. An OTC antihistamine like cetrizine will help you with the itching associated with it. Is it on both sides? Or is it on one side? Touching the eyes frequently is not as much a reason as is using nail cosmetics. Nail cosmetic products can cause dermatitis on the delicate skin of eyes. take care regards
Above answer was peer-reviewed by
 
Follow-up: What causes rash above th eyelid with redness,itchiness,pelling and burning? 6 minutes later
it started on one side and now is migrating to the other. what hydrocort Val. .2 be strong enough
 
 
Answered by Dr. Kakkar S. 9 minutes later
Brief Answer: Hydrocortisone is mild compared to fluticasone Detailed Answer: Hi. Hydrocortisone is a mild steroid. It is effective and safe to use on the delicate skin of eye. Though fluticasone would work faster than hydrocortisone because it is more potent than hydrocortisone. regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor